MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CB040, 5MMX45CM EPIX LAPA SCISSOR, 10/BX; HET

APPLIED MEDICAL RESOURCES CB040, 5MMX45CM EPIX LAPA SCISSOR, 10/BX; HET
Model Number CB040
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Applied medical has just received the event device and has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy.Event description: staff thought that the packaging had a hole in it, looks like it was melted.There was no risk or impact associated with this complaint, there was no delay to case and another device was opened.The product is used weekly; the product for return is not contaminated and ready for collection by the rep.The rep has notified the hospital of the "indentation" as being part of the packaging to hold the device upright and does not compromise sterility.Type of intervention: another device opened patient status: fine.
 
Additional Manufacturer Narrative
Investigation summary: the event unit was returned for evaluation.Visual inspection confirmed the complainant?s experience of a hole in the mylar side of the pouch.Black marks were observed on the tyvek side of the pouch.Based on the condition of the returned unit, it is likely that the hole was caused after shipment and removal from the product box.The damage to the pouch suggests that the pouch was caught between two objects and dragged, which resulted in a hole in the pouch.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
CB040, 5MMX45CM EPIX LAPA SCISSOR, 10/BX
Common Device Name
HET
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6850630
Report Number2027111-2017-01997
Device Sequence Number117674
Product Code HET
UDI-Device Identifier00607915110130
UDI-Public(01)00607915110130(17)191201(30)01(10)1284541
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K062169
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/01/2019
Device Model NumberCB040
Device Catalogue Number101080402
Device Lot Number1284541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2017
Supplement Date Received by Manufacturer08/09/2017
Initial Report FDA Received Date09/07/2017
Supplement Report FDA Received Date10/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1